Helen

by Helen
(Cheraw, SC)

Hi, I have a question in reference to birth control pills and progesterone cream. My daughter is about to turn 21yrs old and is on birth control pills, Generess Fe, for her difficult and irregular periods. She has never had regular periods and has always had horrible pain (headaches, legs, back, abdomen, etc), mood swings, diarrhea and a multitude of distress when she does have a period. She was placed on birth control to help with all of this, but my question is, can she still use the progesterone cream while taking BCP's and if she can how, when and how much does she use? I was fortunate and did not have all these issues with my periods, but she has suffered miserably and has been told that she may not ever be able to have children. I would like to help her since I have recently educated myself in reference to progesterone therapy and the benefits of it. It is helping me greatly with menopause.

Thanks for any and all help you may be able to give!

Comments for Helen

Click here to add your own comments

Oct 16, 2013
Helen
by: Wray

Hi Helen Your daughters symptoms speak loudly of a lack of progesterone, certainly not the synthetic version given. All drug based Contraceptives have the potential to harm. Puberty begins about 2 years before ovulation. During this time we are secreting oestrogen but no progesterone. Severe symptoms can be experienced. It's not until ovulation begins do we make any progesterone. The next few years erratic cycles and erratic ovulation can occur. My daughter's cycle didn't settle until she was 18, I'd put her on progesterone when she was 14 when she began her periods. She used it daily until her cycle became regular when she began following it. She's still using it and is now 32. We have more info on our Menstruation page. Oestrogen is an inflammatory hormone, it causes free radicals to be produced, see here. Oestrogen also stimulates glutamate, our most excitatory neurotransmitter, see here. This can cause mood swings, foggy brain, difficulty concentrating and more. Progesterone protects against glutamate toxicity, it also increases BDNF (brain-derived neuroptrophic factor) in itself protective, see here and here. If glutamate is too high, it allows calcium, an excitatory mineral, to enter the cells. This only makes matters worse. Progesterone also protects against calcium induced excitotoxicity, see here. It appears your daughter is not ovulating, or if she is it's very erratic. To overcome all those severe symptoms she would probably need about 400mg/day progesterone. I would suggest she uses it daily too, through any bleeding, for at least 2-3 months, or until stable. And only then begin to follow her cycle. Continued below

Oct 16, 2013
Helen Part 2
by: Wray

Hi Helen But above all she needs a vitamin D test done, it's a potent anti-inflammatory like progesterone. But a lack of it adversely affects the reproductive system, plus reducing the benefits of progesterone. Your daughter needs high dose anti-inflammatory nutrients, in particular those that help the reproductive system and initiate ovulation. There is a list of these on our PCOS page. Both Progesterone and Vitamin D help prevent headaches and Migraines. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...